The Elastic Field of an Elliptic Inclusion With a Slipping Interface

[+] Author and Article Information
E. Tsuchida, T. Mura, J. Dundurs

Department of Civil Engineering, Northwestern University, Evanston, IL 60201

J. Appl. Mech 53(1), 103-107 (Mar 01, 1986) (5 pages) doi:10.1115/1.3171693 History: Received November 16, 1984; Revised May 31, 1985; Online July 21, 2009


The paper analyzes the elastic fields caused by an elliptic inclusion which undergoes a uniform expansion. The interface between the inclusion and the matrix cannot sustain shear tractions and is free to slip. Papkovich–Neuber displacement potentials are used to solve the problem. In contrast to the perfectly bonded interface, the solution cannot be expressed in closed form and involves infinite series. The results are illustrated by numerical examples.

Copyright © 1986 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In